Heavy Rain, Pulaski
- When
- August 19, 10:35 AM EST to 11:15 AM EST
- Where
- Pulaski County, 0.69 mi N of Albia
- Reported by
- Public
- Coordinates
- 37.330, -84.570
Two and half inches of rain fell in a 45 minute period.
Scattered thunderstorms developed during the midday and afternoon hours producing gusty winds and brief torrential downpours. One such storm produced an isolated instance of wind damage in Breathitt County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JKL wrote it up.
Scattered thunderstorms developed during the midday and afternoon hours producing gusty winds and brief torrential downpours. One such storm produced an isolated instance of wind damage in Breathitt County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Aug 19, 9:04 AM EST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1004 AM EDT WED AUG 19 2015 .UPDATE... ISSUED AT 1004 AM EDT WED AUG 19 2015 MORNING MCS TRACK ACROSS SOUTHERN INDIANA AND WESTERN KENTUCKY HAS BEEN FALLING APART OVER THE PAST FEW HOURS. HOWEVER...IT HAS SENT AN OUTFLOW BOUNDARY EAST INTO CENTRAL KENTUCKY. A DISTURBANCE PUSHING NORTH OUT OF CENTRAL/WESTERN TENNESSEE HAS RUN INTO THIS BOUNDARY...WITH SHOWERS AND THUNDERSTORMS EXPANDING ACROSS SOUTH CENTRAL KENTUCKY. THIS TREND SHOULD CONTINUE AS ACTIVITY CONTINUES TO PROGRESS NORTHEAST THROUGH REST OF THE MORNING AND INTO MIDDAY. WITH ACTIVITY EXPANDING...IT LOOKS LIKE MOST AREAS WILL SEE SOME SHOWER ACTIVITY PRIOR TO 2 PM. AS THIS DISTURBANCE PUSHES NORTH...A LULL WILL BE SEEN THROUGH MID AFTERNOON...BEFORE ADDITIONAL SHOWERS AND STORMS FIRE UP DURING PEAK DAYTIME INSTABILITY. ANY WIND THREAT WILL HOLD OFF UNTIL LATER IN THE DAY AS WIND SHEAR INCREASES THIS EVENING AHEAD OF THE APPROACHING COLD FRONT. UPDATED FORECAST HAS BEEN SENT. UPDATE ISSUED AT 654 AM EDT WED AUG 19 2015 MADE A COUPLE OF MINOR CHANGES TO THE FORECAST GRIDS FOR EARLY THIS MORNING. FIRST...INGESTED THE LATEST BLENDED MODEL DATA AND OBS INTO THE HOURLY GRIDS TO ESTABLISH NEW TRENDS. ALSO ADDED PRECIPITATION CHANCES INTO THE GRIDS FOR 11Z THIS MORNING TO ACCOUNT FOR SOME ISOLATED SHOWERS THAT WILL BE MOVING ACROSS THE TENNESSEE BORDER SHORTLY. ASIDE FROM THOSE TWO ITEMS THE FORECAST REMAINS ON TRACK THIS MORNING. && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 301 AM EDT WED AUG 19 2015 THERE WERE SOME TIMING DIFFERENCES AMONGST THE SHORT TERM MODELS REGARDING PRECIPITATION ONSET IN OUR FORECAST AREA LATER THIS MORNING. THE NAM12 FEATURE SLIGHTLY SLOW EASTWARD PROGRESSION OF A COLD FRONT ACROSS THE AREA THAN THE GFS. THE NAM12 HAS THE FRONT MOVING THROUGH THE AREA TOWARD THE END OF THE DAY ON THURSDAY...WHILE THE GFS HAS THE FRONT OUT OF EASTERN KENTUCKY BY 18Z ON THURSDAY. BASED ON THAT...A BLEND OF MODEL DATA MADE THE MOST SENSE FOR THE SHORT TERM PORTION OF THE FORECAST. IN GENERAL...THE LARGE SCALE PATTERN OVER THE NEXT COUPLE OF DAYS SHOULD FEATURE A LARGE TROUGH ALOFT MOVING ACROSS THE GREAT LAKES REGION AND INTO NEW ENGLAND...WITH A TRAILING COLD FRONT PROGRESSING FROM WEST TO EAST ACROSS THE GREAT LAKES...OHIO VALLEY AND TENNESSEE VALLEY REGIONS. SHOWERS AND STORMS WILL BREAK ALONG AND AHEAD OF THE SURFACE BOUNDARY. THE PEAK OF ACTIVITY SHOULD BE TONIGHT INTO THURSDAY DURING FRONTAL PASSAGE. BEFORE THE FRONT ARRIVES WE CAN EXPECT SHOWERS AND STORMS TO FIRE UP IN THE WARM MOIST AND UNSTABLE AHEAD OF THE FRONT. THE WESTERN PART OF THE FORECAST AREA SHOULD SEE THE HIGHEST PROBABILITY OF RAIN TODAY BECAUSE OF THIS. TEMPERATURES DURING THE PERIOD WILL RUN RIGHT AROUND NORMAL TODAY AND TONIGHT IN THE WARM AIR ADVECTION PATTERN IN LIEU OF THE FRONT. HIGHS ON THURSDAY LOOK TO BE MUCH COOLER THAN NORMAL...AS MUCH COOLER AN DRIER AIR SPILL INTO THE REGION BEHIND THE DEPARTING FRONT...WITH ADDITIONAL INFLUENCE FROM THE WIDESPREAD CLOUDS AND RAIN EXPECTED DURING THE DAY. HIGHS ON THURSDAY ARE EXPECTED TO TOP OUT IN THE MID TO UPPER 7OS. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 500 AM EDT WED AUG 19 2015 SURFACE HIGH PRESSURE OVER THE REGION WILL BRING DRY WEATHER WITH COMFORTABLE HUMIDITY LEVELS TO START THE PERIOD. A SUBSTANTIAL MID/UPPER LEVEL TROUGH TRAVERSING SOUTHERN CANADA AND THE NORTHERN CONUS WILL SEND ANOTHER COLD FRONT SOUTHEAST THROUGH OUR LOCAL AREA SUNDAY NIGHT AND MONDAY. MOISTURE RECOVERY BEFORE FROPA IS NOW LOOKING LIMITED AND MAINLY AT THE LOWER LEVELS...AND UPPER LEVEL SUPPORT FOR PRECIP IS LACKING. WILL CONTINUE TO MENTION PRECIP IN THE FORECAST...BUT DO NOT THINK ANYTHING MORE THAN LOW CHANCE POP IS WARRANTED AT THIS POINT. HIGH PRESSURE BUILDS IN AGAIN BEHIND THE FRONT WITH A REINFORCING PUSH OF DRIER AIR FOR TUESDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 654 AM EDT WED AUG 19 2015 FOG SO FAR THIS MORNING HAS NOT PANNED OUT AS PREVIOUSLY FORECAST FOR THE TAF SITES. JKL HAS NOT SEEN ANY FOG AT ALL SO FAR AND LIKELY WILL NOT AS THE SUN WILL BE UP SOON AND WILL BURN OFF ANY FOG THAT HAS FORMED IN THE VALLEY BELOW THE AIRPORT. LOZ AND SME EXPERIENCED PERIODS OF FOG OVERNIGHT THAT CREATED IFR AND LIFR CONDITIONS AT TIMES FOR THOSE TWO AIRPORTS...BUT THE FOG AT BOTH LOCATIONS HAS GIVEN WAY TO A DECK OF LOW MVFR STRATUS. FOG HAS NOT YET OCCURRED AT EITHER SJS OR SYM AND PROBABLY WILL NOT MATERIALIZE THIS MORNING. THE NEXT ISSUE FOR THE TAF SITES WILL BE SHOWERS AND STORMS. A FEW SHOWERS ARE ALREADY MOVING INTO WAYNE COUNTY AT THIS TIME. SHOWERS AND STORMS WILL BECOME MORE NUMEROUS AFTER THE SUN COMES UP AND THINGS BEGIN TO HEAT UP. ALL THE TAF SITES SHOULD BE EXPERIENCING RAIN SHOWERS...WITH ISOLATED THUNDERSTORMS NEARBY...BY 16 OR 17Z TODAY. THIS ACTIVITY IS EXPECTED TO PERSIST THROUGH THE END OF THE TAF PERIOD. VFR CONDITIONS WILL BE ON TAP FOR EACH AIRPORT IN GENERAL...WITH MVFR TO IFR CONDITIONS EXPECTED WHENEVER A THUNDERSTORM OR AN INTENSE RAIN SHOWER MOVE PAST. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KAS SHORT TERM...AR LONG TERM...HAL AVIATION...AR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 422 AM EDT WED AUG 19 2015 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-201100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 422 AM EDT WED AUG 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME STORMS THIS AFTERNOON AND EVENING COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE EXPECTED THURSDAY...AND ARE ALSO POSSIBLE AT TIMES FROM SUNDAY THROUGH MONDAY. SOME OF THE STORMS ON THURSDAY COULD PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AR
The Jackson,KY radar (KJKL), 115 km away, was scanning. The volume nearest the first event began at 15:34 UTC.
1 heavy rain, 1 thunderstorm wind. Local standard time, as filed.
Two and half inches of rain fell in a 45 minute period.
A tree was blown down and onto Hwy 30 between mile markers 7 and 8 near Elkatawa.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597602, 596047.